Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 19, 2021Arthur County, Nebraska

NWS North Platte, NE issued this special weather statement at May 19, 2021, 5:57 PM MDT for Arthur County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 5:57 PM MDT (23:57 UTC)
Expired
May 19, 2021, 6:30 PM MDT
In force
33 min
Issued by
NWS North Platte, NE

County Arthur County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS83 KLBF 192357
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
657 PM CDT Wed May 19 2021
 
NEZ035-036-057-200030-
Arthur NE-McPherson NE-Keith NE-
657 PM CDT Wed May 19 2021

...SPECIAL WEATHER STATEMENT...

At 657 PM CDT/557 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Keystone, or 18 miles southeast of
Arthur, moving north at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Arthur, Big Bald Hill, Bucktail and Bucktail Lake. 

This includes the following highways...
 Highway 61 between mile markers 121 and 128.
 Highway 92 between mile markers 165 and 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4124 10132 4121 10155 4163 10178 4164 10138
TIME...MOT...LOC 2357Z 167DEG 12KT 4135 10148 

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 19, 5:22 PM MDT, 35 minutes earlier.

Area forecast discussion, May 19, 5:22 PM MDT, 35 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
622 PM CDT Wed May 19 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 258 PM CDT Wed May 19 2021

Tonight, still a 20-30 percent chance for evening showers and a
few thunderstorms. Will be watching as a disturbance currently
across western KS lifts north into southwest NE. As instability
wanes, any showers should dissipate by around midnight.

Thursday into Thursday evening, the deep closed low will become
centered over Oregon into nw Nevada. With an upper ridge centered
over the southeastern U.S., southwest flow will be in place
across the Central Plains. MUCAPEs will increase to 1000-1500
J/KG, west of Highway 83 by late afternoon. Convection should
develop along the western gradient of this instability near the
Front Range of CO and WY and track northeast. Bulk shear will be
near 30kts, supporting a few strong or severe storms. Any storms
which develop to our west may move through western areas (west of
Highway 61) Thursday evening. Not expecting storms Thursday
evening much east of Highway 61, even through SPC has a slight
risk and marginal risk for western NE.

.LONG TERM...(Friday through Wednesday)
Issued at 258 PM CDT Wed May 19 2021

A repeat threat for strong or severe storms Friday and Saturday,
mainly late afternoon and evening as the region remains between
the upper trough over the western U.S. and upper ridge across the
southeastern U.S. On Friday, the upper flow will be north
northeast. Storms are expected to initiate over northeast CO and
the Nebr. panhandle. Most storms should remain near and west of
Highway 61, with a slight chance east to near highway 83 Friday
evening. On Saturday, a surface front will stall across the
northwest Sandhills. In addition, The upper ridge and upper trough
will transport increased moisture into the region, as PWATs
increase to around 1.25 inches. The threat for heavy rainfall
looks focused across the northwest Sandhills near the stalled
front.

By Sunday, this upper trough will begin to move onto the Central
and Northern High Plains, and in doing so, bring a continued
threat for strong or severe storms. Deep layer shear and
instability, although differing amongst models, looks even
stronger than previous days. Monday looks dry, with chances
returning next Tuesday afternoon through Wednesday.

Temperatures will be in a warming trend through Sunday, reaching
as high as the mid 80s each day.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 622 PM CDT Wed May 19 2021

The primary aviation weather concerns are thunderstorms this
evening, then low ceilings in the morning. Scattered storms are
underway across southwest Nebraska, primarily from KOGA to KIML,
and slowly drifting north. Further development toward KLBF and
KBBW is possible through sunset when all activity should begin to
wane. Expect gusty erratic winds to 30 kts and drops in visby to
under 3SM at times. Overnight, low ceilings will set in as stratus
develops, leading to MVFR and possibly IFR. Conditions should
return to VFR by 20/15z when south/southeast winds strengthen with
gusts exceeding 25 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Snively
Hazardous weather outlook, May 19, 1:57 PM MDT, 4 hours before
Hazardous Weather Outlook
National Weather Service North Platte NE
257 PM CDT Wed May 19 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-202000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
257 PM CDT Wed May 19 2021 /157 PM MDT Wed May 19 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Isolated showers and thunderstorms are possible this afternoon
across portions of western and north central Nebraska. Though the
threat for severe weather is low, thunderstorms may contain brief
heavy downpours.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Daily thunderstorms chances will exist Thursday through Monday. At
this time some storms may be strong to briefly severe Thursday
and Friday with large hail, damaging winds, lightning, and locally
heavy rain the main concerns.

Additional rounds of severe weather are possible Saturday and
Sunday but uncertainty with location make this a low confidence
threat at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, May 19, 3:44 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HEAVY RAIN       CHAMPION                40.47N 101.71W
05/19/2021  E2.00 INCH       CHASE              NE   PUBLIC

&&

SNIVELY
Special weather statement, May 19, 4:26 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
426 PM MDT Wed May 19 2021

NEZ057-192315-
Keith NE-
426 PM MDT Wed May 19 2021

...SPECIAL WEATHER STATEMENT...

At 425 PM MDT, Doppler radar was tracking thunderstorms over
central Keith County, moving northwest at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Ogallala, Lemoyne, Keystone, Roscoe, Kingsley Dam and Broganville.

This includes the following highways...
 Highway 61 between mile markers 84 and 109.
 Highway 92 between mile markers 133 and 138.
 Interstate 80 in Nebraska between mile markers 126 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4117 10144 4101 10169 4139 10186 4139 10151
TIME...MOT...LOC 2225Z 156DEG 11KT 4119 10159

Snively
Special weather statement, May 19, 4:33 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
433 PM MDT Wed May 19 2021

NEZ069-192300-
Chase NE-
433 PM MDT Wed May 19 2021

...SPECIAL WEATHER STATEMENT...

At 433 PM MDT, Doppler radar was tracking a strong thunderstorm over
Imperial, moving north at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Imperial, Champion and Wanamaker State Wildfire Management Area.

This includes Highway 61 between mile markers 41 and 51.

LAT...LON 4045 10157 4045 10175 4065 10182 4067 10154
TIME...MOT...LOC 2233Z 167DEG 15KT 4052 10166

Snively
Special weather statement, May 19, 5:17 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
517 PM MDT Wed May 19 2021

NEZ035-057-200000-
Arthur NE-Keith NE-
517 PM MDT Wed May 19 2021

...SPECIAL WEATHER STATEMENT...

At 517 PM MDT, Doppler radar was tracking strong thunderstorms along
extending from Lemoyne to Roscoe. Movement was north at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Lemoyne, Keystone, Kingsley Dam, Nevens, Broganville and McKeag.

This includes the following highways...
 Highway 61 between mile markers 93 and 119.
 Highway 92 between mile markers 131 and 138.
 Interstate 80 in Nebraska between mile markers 136 and 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4155 10185 4145 10144 4104 10138 4125 10185
TIME...MOT...LOC 2317Z 167DEG 12KT 4129 10180 4115 10149

Snively
Special weather statement, May 19, 5:57 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
657 PM CDT Wed May 19 2021

NEZ035-036-057-200030-
Arthur NE-McPherson NE-Keith NE-
657 PM CDT Wed May 19 2021

...SPECIAL WEATHER STATEMENT...

At 657 PM CDT/557 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Keystone, or 18 miles southeast of
Arthur, moving north at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Arthur, Big Bald Hill, Bucktail and Bucktail Lake.

This includes the following highways...
 Highway 61 between mile markers 121 and 128.
 Highway 92 between mile markers 165 and 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4124 10132 4121 10155 4163 10178 4164 10138
TIME...MOT...LOC 2357Z 167DEG 12KT 4135 10148

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:32 PM MDTAreal Flood AdvisoryLBFChase3 hr
May 19, 4:26 PM MDTSpecial Weather StatementLBFKeith49 min
May 19, 4:33 PM MDTSpecial Weather StatementLBFChase27 min
May 19, 5:17 PM MDTSpecial Weather StatementLBFKeith43 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.